Diffusive limits of nonlinear hyperbolic systems with variable coefficients

Hironari Miyoshi*, Masayoshi Tsutsumi

*Corresponding author for this work

    Research output: Contribution to journalArticlepeer-review


    We consider the initial-boundary value problem for a 2-speed system of first-order nonhomogeneous semilinear hyperbolic equations whose leading terms have a small positive parameter. Using energy estimates and a compactness lemma, we show that the diffusion limit of the sum of the solutions of the hyperbolic system, as the parameter tends to zero, verifies the nonlinear parabolic equation of the p-Laplacian type.

    Original languageEnglish
    Pages (from-to)1583-1599
    Number of pages17
    JournalContinuum Mechanics and Thermodynamics
    Issue number5
    Publication statusPublished - 2016 Sept 1


    • Carleman’s equation
    • Diffusive limit
    • Initial boundary value problem
    • Nonlinear parabolic equation

    ASJC Scopus subject areas

    • General Materials Science
    • Mechanics of Materials
    • General Physics and Astronomy


    Dive into the research topics of 'Diffusive limits of nonlinear hyperbolic systems with variable coefficients'. Together they form a unique fingerprint.

    Cite this